Deformations of dispersionless KdV hierarchies

Strachan, I.A.B. (2001) Deformations of dispersionless KdV hierarchies. Letters in Mathematical Physics, 58(2), pp. 129-140. (doi: 10.1023/A:1013370516221)

Full text not currently available from Enlighten.

Publisher's URL:


The obstructions to the existence of a hierarchy of hydrodynamic conservation laws are studied for a multicomponent dispersionless KdV system. It is proved that if the lowest order obstruction vanishes then all higher obstructions automatically vanish, if and only the underlying algebra is a Jordan algebra. Deformations of these multicomponent dispersionless KdV-type equations are also studied. It is shown that no new obstructions appear and, hence, that the existence of a fully deformed hierarchy depends only on the existence of a single purely hydrodynamic conservation law.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Strachan, Professor Ian
Authors: Strachan, I.A.B.
Subjects:Q Science > QA Mathematics
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Letters in Mathematical Physics
ISSN (Online):1573-0530
Published Online:30 October 2004

University Staff: Request a correction | Enlighten Editors: Update this record